Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The largest prime dividing the maximal order of an element of $ S\sb n$

Author: Jon Grantham
Journal: Math. Comp. 64 (1995), 407-410
MSC: Primary 11N56; Secondary 11N05, 20B30
MathSciNet review: 1270619
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define $ g(n)$ to be the maximal order of an element of the symmetric group on n elements. Results about the prime factorization of $ g(n)$ allow a reduction of the upper bound on the largest prime divisor of $ g(n)$ to $ 1.328\sqrt {n\log n} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11N56, 11N05, 20B30

Retrieve articles in all journals with MSC: 11N56, 11N05, 20B30

Additional Information

PII: S 0025-5718(1995)1270619-3
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia